MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE; PISTON SYRINGE
Catalog Number 309571
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 4 bd luer-lok¿ syringes with attached needle had white foreign matter on the needles while still in the packaging.The following information was provided by the initial reporter: "reported issue: they have found 3-4 needles that have something "white" on the needle itself, rendering it useless.Where was the fm located? in the fluid path? inside or outside packaging? inside the package.What did the fm look like? (color / size, liquid like or powder like) white, looks like a paint substance.Was there any patient involvement? if yes, what is the patient outcome? are there any adverse events/serious injuries? no ¿ the substance was noticed prior to using for medication draw or any direct patient care.Was there a delay of, or change in, the course of treatment due to the event? new needle was pulled and used.".
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 04-may-2023.Investigation summary: one hundred twenty-five samples were provided to our quality team for investigation.Through visual inspection, it was observed that one sample has epoxy drip over on the needle.It most likely misfeeding of the cannulator induced the epoxy on the needle and not detected in the next processes.Based on the investigation with the returned sample analysis the symptom reported is confirmed.A device history record review showed no rejected inspections or quality issues during the production of the provided batch number that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that 4 bd luer-lok¿ syringes with attached needle had white foreign matter on the needles while still in the packaging.The following information was provided by the initial reporter: "reported issue: they have found 3-4 needles that have something "white" on the needle itself, rendering it useless.Where was the fm located? in the fluid path? inside or outside packaging? inside the package what did the fm look like? (color / size, liquid like or powder like) white, looks like a paint substance.Was there any patient involvement? if yes, what is the patient outcome? are there any adverse events/serious injuries? no ¿ the substance was noticed prior to using for medication draw or any direct patient care.Was there a delay of, or change in, the course of treatment due to the event? new needle was pulled and used.".

Brand Name
BD LUER-LOK¿ SYRINGE WITH ATTACHED NEEDLE
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16923329
Report Number1213809-2023-00502
Device Sequence Number12492723
Product Code FMF
UDI-Device Identifier00382903095711
UDI-Public00382903095711
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309571
Device Lot Number2238253
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2023
Supplement Date Received by Manufacturer05/19/2023
Initial Report FDA Received Date05/12/2023
Supplement Report FDA Received Date06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/26/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown